MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA TITANIUM 4.5 POLYAXIAL CROSS CONNECTOR 45-60 MM; PEDICLE SCREW SPINAL SYSTEM

STRYKER SPINE-FRANCE XIA TITANIUM 4.5 POLYAXIAL CROSS CONNECTOR 45-60 MM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 48133245
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/13/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; during small surgery, the surgeon used the cross connector.And the surgeon used the set screw driver.However, it wasn't possible to tighten the set screw.When the surgeon checked the cross connector, the set screw was broken.Therefore, the surgeon changed the cross connector to another same size product.
 
Additional Manufacturer Narrative
Lot# 14h278.Visual inspection; device history review; complaint history review; risk assessment; no relevant manufacturing issues were identified as all units met stryker specifications.The returned connector was confirmed to have a jammed set screw, which was fully backed out.It is likely that the set screw was fully backed out past the acceptable range, which resulted in the set screw being jammed.The most likely cause of the customer reported event is over-torqueing of the set screw while backing it out.
 
Event or Problem Description
It was reported that; during small surgery, the surgeon used the cross connector.And the surgeon used the set screw driver.However, it wasn't possible to tighten the set screw.When the surgeon checked the cross connector, the set screw was broken.Therefore the surgeon changed the cross connector to another same size product.

Brand Name
XIA TITANIUM 4.5 POLYAXIAL CROSS CONNECTOR 45-60 MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5865213
Report Number0009617544-2016-00330
Device Sequence Number13602995
Product Code MNH
UDI-Device Identifier04546540515100
UDI-Public(01)04546540515100
Combination Product (Y/N)N
PMA/510(K) Number
K121342
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48133245
Device Lot Number14H278
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/10/2016
Supplement Report FDA Received Date10/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1